Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on lifting Brauer characters

Author: Stephen M. Gagola
Journal: Proc. Amer. Math. Soc. 53 (1975), 295-300
MSC: Primary 20C20
MathSciNet review: 0390038
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Brauer character of a finite group may be lifted to an ordinary character if it lies in a block whose defect groups are contained in a normal $ p$-solvable subgroup.

References [Enhancements On Off] (What's this?)

  • [1] R. Brauer and C. Nesbitt, On the modular characters of groups, Ann. of Math. (2) 42 (1941), 556-590. MR 2, 309. MR 0004042 (2:309c)
  • [2] L. Dornhoff, Group representation theory. Part B, Marcel Dekker, New York, 1972. MR 0347960 (50:458b)
  • [3] D. G. Higman, Modules with a group of operators, Duke Math. J. 21 (1954), 369-376. MR 16, 794. MR 0067895 (16:794b)
  • [4] B. Huppert, Endlichc Gruppen. I, Die Grundlehren der math. Wissenschaften, Band 134, Springer-Verlag, Berlin and New York, 1967. MR 37 #302. MR 0224703 (37:302)
  • [5] I. M. Isaacs, Lifting Brauer characters of $ p$-solvable groups, Pacific J. Math. 53 (1974), 171-188. MR 0360789 (50:13236)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C20

Retrieve articles in all journals with MSC: 20C20

Additional Information

Keywords: Lifting Brauer characters, vertices, defect groups
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society